Alert archive / Oklahoma / Flash Flood Warnings in 2009
Flash Flood Warning 7, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 1, 2009, 2:46 AM CDT for Craig County, Ottawa County, Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2009, 2:46 AM CDT (07:46 UTC)
- Expired
- May 1, 2009, 5:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craig County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 3:00 AM CDT | FLASH FLOOD | 7 N Welch, OK | CABIN CREEK OVERFLOWED |
| May 1, 3:15 AM CDT | FLASH FLOOD | 4 W Commerce, OK | STEP FORK BRIDGE CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 010746
FFWTSA
OKC035-115-011045-
/O.NEW.KTSA.FF.W.0007.090501T0746Z-090501T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
246 AM CDT FRI MAY 1 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
OTTAWA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 545 AM CDT
* AT 244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 2 MILES
NORTH OF COMMERCE TO WELCH...MOVING SOUTHEAST AT 15 MPH. RADAR
INDICATES THAT 2 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2
INCHES WILL BE POSSIBLE THROUGH 545 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...QUAPAW...BLUEJACKET...MIAMI...NARCISSA...AFTON...FAIRLAND
AND WYANDOTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3692 9461 3668 9461 3668 9500 3687 9531
3700 9507 3700 9476
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 1, 12:03 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 1, 12:03 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1203 AM CDT FRI MAY 1 2009 ...AVIATION... .DISCUSSION... EXPECT CIGS TO LOWER WITH TIME. THUNDERSTORMS IN CENTRAL OKLAHOMA AT THIS TIME MAY MAKE A RUN AT KTUL AND KRVS. BETTER THUNDERSTORM CHANCES COME LATER IN THE TAF PERIOD WHEN THE FRONT TO THE NORTHWEST OF US SAGS INTO THE AREA. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...17 LONG TERM....12 AVIATION...17
Hazardous weather outlook, Apr 30, 9:51 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 951 PM CDT THU APR 30 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 951 PM CDT THU APR 30 2009 ...SEVERE WEATHER AND HEAVY RAIN POTENTIAL CONTINUE FOR DAYS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...PRIMARILY NORTHEAST OKLAHOMA. ONSET...AFTER 2 AM. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN LATE TONIGHT IN VICINITY OF A SLOW MOVING FRONTAL BOUNDARY. THESE STORMS WILL TRACK EASTWARD INTO NORTHEAST OKLAHOMA AND POSE A LIMITED RISK OF SEVERE WEATHER...ALONG WITH LOCALLY HEAVY RAINS. THE MORE WIDESPREAD AND SIGNIFICANT RAINFALL IS LIKELY TO OCCUR FRIDAY INTO SATURDAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED...HOWEVER A REGIONAL SPOTTER NETWORK IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY...SEVERE THUNDERSTORM POTENTIAL. MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES CONTINUE DAILY THROUGH THE UPCOMING WEEK WITH HEAVY RAINFALL LIKELY ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. SEVERE WEATHER WILL ALSO BE POSSIBLE AS STRONG INSTABILITY REMAINS AHEAD OF A SLOW MOVING FRONTAL BOUNDARY. THE DEVELOPING WEATHER PATTERN FOR THE UPCOMING WEEK IS LIKELY TO SUPPORT SEVERAL ROUNDS OF SEVERE WEATHER... ALONG WITH AREAS OF EXCESSIVE RAINFALL LEADING TO A HEIGHTENED FLASH FLOOD POTENTIAL FOR THE ENTIRE FORECAST AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... AN ACTIVE WEATHER PATTERN WILL REMAIN PLACE OVER THE UPCOMING WEEK...WITH WEATHER RELATED RESPONSES LIKELY ONE OR MORE TIMES DUE TO SEVERE WEATHER AND FLOODING POTENTIAL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 1, 12:25 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1225 AM CDT FRI MAY 1 2009
OKZ054-059-010615-
OSAGE OK-PAWNEE OK-
1225 AM CDT FRI MAY 1 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 1225 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21
MILES WEST OF PAWNEE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...FAIRFAX...PAWNEE...
BLACKBURN...SKEDEE AND RALSTON.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3654 9699 3656 9690 3659 9690 3660 9693
3658 9699 3659 9702 3674 9676 3625 9645
3625 9692 3633 9692 3635 9703 3651 9704
TIME...MOT...LOC 0525Z 245DEG 28KT 3637 9718The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:46 PM CDT | River Flood Warning | TSA | Rogers, Tulsa | 3 days |
| May 1, 12:25 AM CDT | Special Weather Statement | TSA | Pawnee | 50 min |
| May 1, 1:34 AM CDT | River Flood Warning | TSA | Muskogee | 37 hr |
| May 1, 2:05 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 55 min |
| May 1, 2:59 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 61 min |
| May 1, 3:39 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 54 hr |
| May 1, 3:42 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 63 min |
| May 1, 4:27 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 63 min |
| May 1, 4:49 AM CDT | Special Weather Statement | TSA | Rogers | 56 min |
| May 1, 5:00 AM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 4 hr |
| May 1, 6:25 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 65 min |
| May 1, 6:54 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes | 4 hr |
| May 1, 7:14 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 61 min |
| May 1, 8:04 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 26 min |
| May 1, 8:23 AM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more | 4 hr |
| May 1, 8:25 AM CDT | Special Weather Statement | TSA | Ottawa | 35 min |
| May 1, 8:32 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Rogers | 47 min |
| May 1, 8:40 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 34 min |
| May 1, 8:41 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 64 min |
| May 1, 10:00 AM CDT | Flash Flood Warning | TSA | Tulsa | 4 hr |
| May 1, 10:19 AM CDT | Flash Flood Warning | TSA | Creek, Rogers, Tulsa, Wagoner | 3 hr |
| May 1, 10:44 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Rogers, Wagoner | 6 hr |
| May 1, 10:49 AM CDT | Special Weather Statement | TSA | Osage | 41 min |
| May 1, 11:00 AM CDT | Special Weather Statement | TSA | Wagoner | 30 min |
| May 1, 11:02 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 44 min |
| May 1, 11:28 AM CDT | River Flood Warning | TSA | Tulsa | 21 hr |
| May 1, 11:47 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 30 min |
| May 1, 11:50 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 40 min |
| May 1, 12:08 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 4 hr |
| May 1, 12:12 PM CDT | Special Weather Statement | TSA | Mayes | 33 min |
| May 1, 12:31 PM CDT | Special Weather Statement | TSA | Adair | 44 min |
| May 1, 12:54 PM CDT | Special Weather Statement | TSA | Nowata | 66 min |
| May 1, 12:59 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Washington | 30 min |
| May 1, 1:27 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 63 min |
| May 1, 1:29 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 46 min |
| May 1, 1:56 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 64 min |
| May 1, 2:03 PM CDT | Flash Flood Warning | TSA | Rogers, Tulsa | 117 min |
| May 1, 2:15 PM CDT | Special Weather Statement | TSA | Nowata | 60 min |
| May 1, 2:35 PM CDT | Flash Flood Warning | TSA | Nowata, Osage, Washington | 4 hr |
| May 1, 2:35 PM CDT | River Flood Watch | TSA | Osage, Tulsa | 58 hr |
| May 1, 2:35 PM CDT | River Flood Watch | TSA | Washington | 7 hr |
| May 1, 2:35 PM CDT | River Flood Watch | TSA | Adair | 7 hr |
| May 1, 2:35 PM CDT | River Flood Watch | TSA | Okmulgee | 58 hr |
| May 1, 2:35 PM CDT | River Flood Watch | TSA | Creek | 58 hr |
| May 1, 2:49 PM CDT | Special Weather Statement | TSA | Mayes | 41 min |
| May 1, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 64 min |
| May 1, 3:02 PM CDT | River Flood Warning | TSA | Cherokee | 18 hr |
| May 1, 3:10 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 36 min |
| May 1, 3:14 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 61 min |
| May 1, 3:52 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Nowata, Ottawa | 6 hr |
| May 1, 3:53 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 67 min |
| May 1, 3:59 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Nowata and 3 more | 6 hr |
| May 1, 4:58 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 47 min |
| May 1, 5:10 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 65 min |
| May 1, 5:14 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 16 min |
Nearby
Flash Flood Warnings in Oklahoma, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.